Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 1, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 6, 2017, 2:36 PM PDT. It took effect at Jun 7, 2017, 3:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2017, 2:36 PM PDT (21:36 UTC)
- In effect from
- Jun 7, 2017, 3:00 PM PDT
- Expired
- Jun 7, 2017, 10:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
The text
As transmitted.
351 WWUS85 KREV 062136 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 236 PM PDT Tue Jun 6 2017 NVZ453-071300- /O.NEW.KREV.FW.W.0001.170607T2100Z-170608T0400Z/ West Central Nevada Basin and Range- 236 PM PDT Tue Jun 6 2017 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR AREAS MAINLY NORTH OF INTERSTATE 80... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 2 PM to 9 PM PDT Wednesday. * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range mainly north of Interstate 80. * WINDS...West 10 to 20 mph with gusts to 35 mph. * HUMIDITY...5-15%. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
3 follow-up statements
584 WWUS85 KREV 071141 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 441 AM PDT Wed Jun 7 2017 NVZ450-080000- /O.EXB.KREV.FW.W.0001.170607T2200Z-170608T0500Z/ Western Nevada Sierra Front- 441 AM PDT Wed Jun 7 2017 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 3 PM this afternoon to 10 PM PDT this evening. * AFFECTED AREA...Fire Zone 450 Western Nevada Sierra Front. * WINDS...West-southwest 10 to 20 mph with gusts to 35 mph. * HUMIDITY...8-15%. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ453-080000- /O.EXT.KREV.FW.W.0001.170607T2200Z-170608T0500Z/ West Central Nevada Basin and Range- 441 AM PDT Wed Jun 7 2017 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR AREAS MAINLY WEST OF HIGHWAY 95... * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * WINDS...West-southwest 10 to 20 mph with gusts 30-40 mph. * HUMIDITY...5-14%. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
041 WWUS85 KREV 071633 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 933 AM PDT Wed Jun 7 2017 NVZ453-081300- /O.NEW.KREV.FW.W.0002.170608T1900Z-170609T0200Z/ /O.NEW.KREV.FW.A.0001.170609T1900Z-170610T0200Z/ /O.CON.KREV.FW.W.0001.170607T2200Z-170608T0500Z/ West Central Nevada Basin and Range- 933 AM PDT Wed Jun 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR AREAS MAINLY WEST OF HIGHWAY 95... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE BASIN AND RANGE... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE BASIN AND RANGE... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 7 PM PDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low humidity is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * WINDS Today...West-southwest 10 to 20 mph with gusts 30-40 mph. Thursday...West-southwest 15 to 25 mph with gusts up to 45 mph. Friday...West 20 to 30 mph with gusts up to 55 mph. * HUMIDITY...5-14% today and 9-17% Thursday and Friday. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. Winds Thursday and Friday will be sufficient to carry fire through areas with higher humidity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ459-081300- /O.NEW.KREV.FW.W.0002.170608T1900Z-170609T0200Z/ /O.NEW.KREV.FW.A.0001.170609T1900Z-170610T0200Z/ Mineral and Southern Lyon Counties- 933 AM PDT Wed Jun 7 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR Mineral and Southern Lyon Counties... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR Mineral and Southern Lyon Counties... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 7 PM PDT Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low humidity is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire Zone 459 Mineral and Southern Lyon Counties. * WINDS Thursday...15 to 25 mph with gusts 30 to 40 mph. Friday...Increasing 20 to 25 mph with gusts up to 45 mph. * HUMIDITY Thursday...8-16%. Friday...10-20%. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. Winds will be sufficiently strong Thursday and Friday to carry fire through areas with higher humidity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ450-080500- /O.CON.KREV.FW.W.0001.170607T2200Z-170608T0500Z/ Western Nevada Sierra Front- 933 AM PDT Wed Jun 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...Fire Zone 450 Western Nevada Sierra Front. * WINDS...West-southwest 10 to 20 mph with gusts to 35 mph. * HUMIDITY...8-15%. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
326 WWUS85 KREV 080441 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 941 PM PDT Wed Jun 7 2017 NVZ453-081400- /O.EXP.KREV.FW.W.0001.000000T0000Z-170608T0500Z/ /O.CON.KREV.FW.W.0002.170608T1900Z-170609T0200Z/ /O.CON.KREV.FW.A.0001.170609T1900Z-170610T0200Z/ West Central Nevada Basin and Range- 941 PM PDT Wed Jun 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR AREAS MAINLY WEST OF HIGHWAY 95... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE BASIN AND RANGE... ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR AREAS MAINLY WEST OF HIGHWAY 95... * AFFECTED AREA...Fire Zone 453 West Central Nevada Basin and Range. * WINDS Thursday...West-southwest 15 to 25 mph with gusts up to 45 mph. Friday...West 20 to 30 mph with gusts up to 55 mph. * HUMIDITY...9-17% Thursday and Friday. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. Winds Thursday and Friday will be sufficient to carry fire through areas with higher humidity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ450-080545- /O.EXP.KREV.FW.W.0001.000000T0000Z-170608T0500Z/ Western Nevada Sierra Front- 941 PM PDT Wed Jun 7 2017 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... Humidity has risen above 15 percent this evening. Some locations especially in foothills may see some wind gusts around 30 mph at times tonight, but humidity is not expected to drop to critical values. $$ NVZ459-081400- /O.CON.KREV.FW.W.0002.170608T1900Z-170609T0200Z/ /O.CON.KREV.FW.A.0001.170609T1900Z-170610T0200Z/ Mineral and Southern Lyon Counties- 941 PM PDT Wed Jun 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM PDT THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MINERAL AND SOUTHERN LYON COUNTIES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MINERAL AND SOUTHERN LYON COUNTIES... * AFFECTED AREA...Fire Zone 459 Mineral and Southern Lyon Counties. * WINDS Thursday...15 to 25 mph with gusts 30 to 40 mph. Friday... Increasing 20 to 25 mph with gusts up to 45 mph. * HUMIDITY Thursday...8-16%. Friday...10-20%. * IMPACTS...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. Winds will be sufficiently strong Thursday and Friday to carry fire through areas with higher humidity. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 6, 3:04 AM PDT, 11 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 3:04 AM PDT, 11 hours 32 minutes before
Area Forecast Discussion National Weather Service Reno NV 304 AM PDT Tue Jun 6 2017 .SYNOPSIS... Above average temperatures will continue into Wednesday before a strong cold front moves through. Winds will increase Wednesday ahead of the front, with breezy to windy conditions Thursday and Friday. Showers are expected Thursday into Friday, with the best chance in northeast California and extreme northwest Nevada. Well below average temperatures are expected next weekend. && .SHORT TERM... Northeast California and western Nevada are currently under the influence of a ridge of high pressure centered over the Rockies and Desert Southwest. The ridge will slowly weaken Wednesday and Thursday as a trough approaches the Pacific Northwest. The main features will be increasing winds each day, above average temperatures through Wednesday, and increasing chances for rain by Thursday and Thursday night (mainly in northeast California and far northwest Nevada). * WINDS: Late this afternoon and early evening, a weak zephyr is expected. Wind gusts to 20 or 25 mph are expected in eastern California and western Nevada (generally west of Highway 95). On Wednesday, afternoon and evening winds increase further as the upper trough pushes to within a couple hundred miles of the Pac NW coast, increasing the thermal gradient as slightly cooler air filters into northern CA. Wind gusts of 25-35 mph are expected Wednesday, bringing increasing fire danger and increased lake chop by later in the afternoon. Thursday, a cool front approaches the region for yet another increase in wind speeds...with gusts 30-40 mph possible from late morning into the evening. This will bring continued concern for grass fires although humidities are shown to rise in the evening, especially north of Highway 50, as cooler air filters into the region. * TEMPERATURES: High temperatures between 8 and 12 degrees above average are expected through Wednesday. On Thursday, the first disturbance in association with the aforementioned upper trough will move into the Pacific Northwest, with temperatures falling off to near or slightly below average as cooler air filters into the area. * PRECIPITATION: A cool front will ease into northeast CA and northwest NV on Thursday. The best shot at rain along the front will remain in the northern Sierra and across northeast California as an upper disturbance moves over extreme northern CA and Oregon. As the wave moves away Thursday night, the front will weaken and stall. This is shown in simulations to keep precipitation stuck mostly near the northern Sierra crest as forcing is lost overnight. Snyder .LONG TERM...Friday through Monday... The extended forecast is rounding into a little better shape...but there remain differences in the details of the model guidance. The GEFS ensemble members do not provide much of a consensus either. The ECMWF is now more aggressive with the trough on Friday...but this is mainly due to the deterministic GFS slowing the entry of this trough into the region. The ECMWF is fairly consistent from its previous runs versus the current forecast. What does this mean? The high temperatures Friday may be warmer across western Nevada as the precipitation potential has dropped a bit in the basin and range country. There is a bit less spill over potential in far western Nevada as well. This would lead to increased wind potential. Given the increasing winds aloft and the presence of a stronger thermal gradient...winds Friday were increased over western Nevada. Northeast California and the northern Sierra still have the best precipitation potential...and this could be substantial for early June. Snow levels could drop to around 8000 feet or lower by Friday night/Saturday morning. With the upper trough not as far south there is better precipitation potential across the far northern forecast area Saturday into Saturday night so pops were trimmed back a little south of I-80. Saturday looks like a breezy day as well. The coldest air is never fully entrenched by then so high temperatures were raised a bit that day as well. Sunday now looks to be the coolest day. The ECMWF is more aggressive with a secondary short wave trough dropping south across the region that could bring showers and a cool down...but given the wide spread in the ensembles POPs were left mainly unchanged for Sunday and are minimal. Monday should be dry with temperatures aloft starting to warm as short wave ridging tries to develop late in the day. && .AVIATION... VFR conditions with relative light winds today. There could be westerlies along and east of the Sierra late this afternoon with gusts in the 15-20 kt range. Winds begin to increase Wednesday ahead of the leading edge of a trough of low pressure. This trough will bring some showers to northern parts of the forecast area Thursday and stronger winds. Gusty winds continue through Saturday. Ridge winds could exceed 60 kt late Thursday into early Saturday. LLWS is possible starting Thursday night as well. && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.